Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 9, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 11, 2015, 8:05 PM CDT for Crosby County, Lubbock County, Texas. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2015, 8:05 PM CDT (01:05 UTC)
- Expired
- Apr 11, 2015, 8:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crosby County, TX, Lubbock County, TX
The radar
The Lubbock radar (KLBB), 34 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 8:10 PM CDT | HAIL 1.5 | 10 S Lorenzo, TX | LOW CORRELATION COEFFICIENT ON SIZE DISTRIBUTION. PEAS TO PING PONG BALLS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 493 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
872
WUUS54 KLUB 120105
SVRLUB
TXC107-303-120130-
/O.NEW.KLUB.SV.W.0009.150412T0105Z-150412T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
805 PM CDT SAT APR 11 2015
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CROSBY COUNTY IN NORTHWESTERN TEXAS...
EAST CENTRAL LUBBOCK COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 830 PM CDT
* AT 804 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF CAPROCK...OR 9 MILES NORTHEAST OF SLATON...MOVING NORTHEAST AT
10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RALLS AND CAPROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3358 10164 3374 10132 3344 10118 3343 10156
TIME...MOT...LOC 0104Z 229DEG 10KT 3353 10153
HAIL...1.00IN
WIND...60MPH
$$
311 follow-up statement
509
WWUS54 KLUB 120117
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
817 PM CDT SAT APR 11 2015
TXC303-120126-
/O.CAN.KLUB.SV.W.0009.000000T0000Z-150412T0130Z/
LUBBOCK TX-
817 PM CDT SAT APR 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LUBBOCK COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
LUBBOCK COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3353 10156 3362 10156 3374 10132 3344 10118
3343 10152
TIME...MOT...LOC 0116Z 238DEG 12KT 3355 10147
$$
TXC107-120130-
/O.CON.KLUB.SV.W.0009.000000T0000Z-150412T0130Z/
CROSBY TX-
817 PM CDT SAT APR 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR WESTERN CROSBY COUNTY...
AT 816 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAPROCK...OR
12 MILES NORTHEAST OF SLATON...MOVING NORTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
RALLS AND CAPROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3353 10156 3362 10156 3374 10132 3344 10118
3343 10152
TIME...MOT...LOC 0116Z 238DEG 12KT 3355 10147
HAIL...1.00IN
WIND...60MPH
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 7:10 PM CDT, 55 minutes earlier.
Area forecast discussion, Apr 11, 7:10 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 710 PM CDT SAT APR 11 2015 .UPDATE... HAVE INCREASED POPS IMMEDIATELY EAST AND NORTHEAST OF LUBBOCK BASED ON CURRENT RADAR TRENDS. ISOLATED STORMS REMAIN POSSIBLE THIS EVENING EAST OF THE DRYLINE FOR THE NEXT FEW HOURS. CONVECTION HAS HAD A HARD TIME BECOMING ESTABLISHED THOUGH ENVIRONMENT DUE TO CAPPING. HOWEVER...INSTABILITY IS QUITE GOOD WITH VALUES UP AROUND 2KJ/KG AND PLENTIFUL SHEAR. HAIL TO THE SIZE OF GOLF BALLS LOOKS TO BE THE PRIMARY THREAT OVER THE NEXT COUPLE OF HOURS. && .AVIATION... TSTM ACTIVITY HAS DEVELOPED ALONG AND EAST OF KPVW AND KLBB AND SHOULD CONTINUE TO MOVE EAST AWAY FROM BOTH TERMINALS. KCDS APPEARS TO HAVE A LOW RISK OF TSTM ACTIVITY THOUGH LIKELIHOOD REMAINS TOO LOW FOR MENTION IN TAF ATTM. STRATUS IS POSSIBLE AT ALL TERMINALS AND WILL MONITOR TRENDS AS CONVECTION MODIFIES THE AIRMASS. && .PREV DISCUSSION... /ISSUED 333 PM CDT SAT APR 11 2015/ SHORT TERM... LOW LEVEL THETA-E HAS SLOWLY BEEN ON THE INCREASE THIS AFTERNOON FORMING A NORTH-SOUTH ORIENTED RIDGE ALONG THE DRYLINE PER THE RAP ANALYSIS. WE ARE ALSO SEEING SOME OF THE DRYLINE BULGING ON THE SOUTH PLAINS AS INDICATED BY MORNING MODEL RUNS. THE HRRR/RAP HAVE BECOME MORE INDICATIVE OF CONVECTIVE INITIATION LATE THIS AFTERNOON MORE IN LINE WITH THE TTU WRF SOLUTION. WITH THE DRYLINE BULGE COMING OUT...THE BEST CONVECTION WILL LIKELY BE AREAS FROM LBB NORTH ALONG THE I-27 CORRIDOR. A LOW LEVEL JET DEVELOPING THIS EVENING MAY BE ABLE TO KEEP CONVECTION GOING FOR A LITTLE WHILE BUT WEAK SHORT WAVE RIDGING AHEAD OF AN UPPER LEVEL TROUGH WILL ACT TO DAMPEN THE EFFECT. THE DRYLINE WILL RETREAT IN USUAL FASHION TONIGHT WHICH WILL BRING MORE WIDESPREAD LOW STRATUS BY SUNDAY MORNING. THE FORECAST FOR TOMORROW IS A LITTLE MORE COMPLICATED BUT MOST PRECIPITATION CHANCES WILL LIKELY HOLD OFF UNTIL THE EVENING. UPPER LEVEL DIFFLUENT FLOW WILL BEGIN TO CREEP INTO THE REGION DURING THE AFTERNOON. THE DRYLINE WILL MIX FARTHER EAST BUT WILL BE MUCH MORE DIFFUSE BRINGING MORE OF A BROAD REGION OF HIGHER DEW POINTS TO THE REGION. STRONG SURFACE HEATING WILL AGAIN TAKE PLACE ONCE LOW STRATUS CLEARS OUT WHICH WILL LEAD TO STRONG SURFACE BASED INSTABILITY. HOWEVER...SEVERE CHANCES WILL BE MUCH LOWERED WITH MUCH LESS SHEAR IN CLOSER PROXIMITY TO THE UPPER LEVEL TROUGH. LONG TERM... AS THE AFOREMENTIONED UPPER LEVEL TROUGH APPROACHES WEST TEXAS...MODELS CONTINUE TO DEEPEN THE SYSTEM INTO A CLOSED LOW BY MONDAY MORNING. STRONG LIFT ON THE NORTHEASTERN SIDE OF THE LOW WILL COMBINE WITH LOW LEVEL LIFT PROVIDED BY A COLD FRONT TO RESULT IN WIDESPREAD PRECIPITATION ACROSS THE AREA BY MONDAY AFTERNOON. MODELS ARE CONTINUING TO STRUGGLE WITH WHERE THE BEST CHANCES FOR PRECIPITATION WILL BE AS WELL AS THE TIMING FOR THE HEAVIEST PRECIPITATION. REGARDLESS...MONDAY LOOKS TO BE A FAIRLY WET DAY ACROSS THE ENTIRE FORECAST AREA. CHANCES FOR SEVERE WEATHER WILL BE ALMOST NIL AS ATMOSPHERE WILL HAVE BEEN WORKED OVER AND EXTENSIVE CLOUD DECK WILL PREVENT ANY SURFACE-BASED INSTABILITY FROM BECOMING ESTABLISHED. THAT BEING SAID...THERE MAY BE A FEW REPORTS OF HAIL AS THE CORE OF THE LOW MOVES OVER THE REGION THANKS TO MID-LEVEL COOLING AND A SLIGHT INCREASE IN LAPSE RATES IN THE MID LEVELS OF THE ATMOSPHERE. THE NAM IS NOW NOT PUSHING THE FRONT TOO FAR SOUTH THROUGH THE AREA WHILE THE GFS AND ECMWF BOTH CARRY THE FRONT INTO CENTRAL OR SOUTH CENTRAL TEXAS. THIS WILL IMPACT THE AMOUNT OF MOISTURE RETURN THAT WILL TAKE PLACE FOR THE MIDDLE OF NEXT WEEK AHEAD OF THE NEXT STORM SYSTEM MOVING THROUGH. MODELS HAD A DEEP TROUGH ON WEDNESDAY BUT ARE NOW TRENDING TOWARDS A CLOSED LOW THAT DEEPENS WHILE CONTINUING TO SPIN EAST OF THE FOUR CORNERS REGION ALONG THE CO/NM BORDER. THIS WOULD RESULT IN THE DEVELOPMENT OF A SURFACE LOW SOMEWHERE NORTHWEST OF THE AREA AND KEEP THE DRYLINE IN PLACE NEARBY. DEPENDING ON HOW THINGS UNFOLD FOR THE MIDDLE TO LATTER PART OF NEXT WEEK...WE MAY SEE A SHOT AT WIDESPREAD PRECIPITATION OR THE DRYLINE PUNCHING EAST INTO OKLAHOMA FOR THURSDAY. FINALLY BY NEXT WEEKEND WE SEE ANOTHER COLD FRONT PUSH ACROSS THE REGION AS THE UPPER LEVEL LOW FINALLY MOVES EAST OF THE AREA. AGAIN...TIMING REMAINS QUESTIONABLE SO LEFT THE LAST THREE DAYS OF THE FORECAST UNTOUCHED TO SEE HOW THESE MAJOR DIFFERENCES EVOLVE WITH TIME. JORDAN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 48 78 49 60 / 10 20 60 70 TULIA 54 79 53 63 / 30 30 60 70 PLAINVIEW 55 79 54 63 / 30 30 60 70 LEVELLAND 55 79 51 64 / 10 30 60 70 LUBBOCK 57 79 54 64 / 30 30 60 70 DENVER CITY 55 77 51 66 / 10 30 60 60 BROWNFIELD 56 79 53 66 / 20 40 60 60 CHILDRESS 60 82 59 67 / 30 30 60 70 SPUR 58 80 56 67 / 30 30 60 60 ASPERMONT 62 83 60 73 / 20 40 60 60 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 26/99/26
Hazardous weather outlook, Apr 11, 11:19 AM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1119 AM CDT SAT APR 11 2015 TXZ021>044-121630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1119 AM CDT SAT APR 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE ENTIRE REGION. HAIL UP TO THE SIZE OF GOLF BALLS...WIND GUSTS OF 60 MPH...AND AN ISOLATED TORNADO WILL ALL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AHEAD OF AN UPPER LEVEL STORM SYSTEM. SOME STORMS MAY BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:21 PM CDT | Areal Flood Advisory | LUB | Crosby | 114 min |
| Apr 11, 8:30 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 30 min |
| Apr 11, 9:00 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 30 min |
| Apr 12, 5:43 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.